12 doctors weighed in:

Lexapro (escitalopram)... I was wondering if the side effects would be more dangerous to someone who worries about the side effects?!

12 doctors weighed in
Dr. Cyma Khalily
Psychiatry
5 doctors agree

In brief: NOT REALLY

Not more dangerous but sometimes you can have some of the side effects due to worrying or fearing about them.

In brief: NOT REALLY

Not more dangerous but sometimes you can have some of the side effects due to worrying or fearing about them.
Thank
Dr. Barry Pierce
Psychiatry
4 doctors agree

In brief: Not more dangerous

But people who tend to worry more than others about symptoms may have obsessional or compulsive tendencies.
For those people, Lexapro (escitalopram) is an important, helpful medication. People who worry a lot often need higher doses of Lexapro (escitalopram) to get maximum benefit. Doses above the recommended limit are common to treat obsessive and compulsive symptoms. Worrying may make it more likely you'll experience side.

In brief: Not more dangerous

But people who tend to worry more than others about symptoms may have obsessional or compulsive tendencies.
For those people, Lexapro (escitalopram) is an important, helpful medication. People who worry a lot often need higher doses of Lexapro (escitalopram) to get maximum benefit. Doses above the recommended limit are common to treat obsessive and compulsive symptoms. Worrying may make it more likely you'll experience side.
Thank
Dr. Howard Weeks
Psychiatry
3 doctors agree

In brief: No

Certainly can cause anxiety but they aren't "dangerous" because you worry about them.

In brief: No

Certainly can cause anxiety but they aren't "dangerous" because you worry about them.
Thank
Dr. Steven Reidbord
Psychiatry
3 doctors agree

In brief: More dangerous?

Only in the sense that worrying about side-effects may magnify them in the person's mind — a minor upset stomach could feel like a scary, life-threatening issue when it isn't.
And worrying too much could prevent the use of a helpful treatment... That could be dangerous.

In brief: More dangerous?

Only in the sense that worrying about side-effects may magnify them in the person's mind — a minor upset stomach could feel like a scary, life-threatening issue when it isn't.
And worrying too much could prevent the use of a helpful treatment... That could be dangerous.
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
51 years in practice
56M people helped
Continue
100,000 doctors available